Pigmentation or Hemoseridin Deposit After Juvederm?

I had Juvederm injection two weeks before to treat my mental crease and there was significant bruising. Now the bruises have resolved but there are some brown spots on that area. Can someone please suggest what shoul I do to get rid of that? Also, is it pigmentation or hemoseridin deposit?

Doctor Answers (3)

Pigmentation or Hemoseridin Deposit After Juvederm?

+1

Thank you for your question. If you are ethnic skin, you probably experienced post inflammatory hyperpigmentation which can occurs after trauma. I would recommend using SPF 30 daily with zinc and hydroquinone bleaching creams to lighten the dark spots which should fade in several weeks.  Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for an evaluation and  for the safest and most effective treatments.   I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Pigmentation or Hemosiderin ?

+1

Bruising can leave hemosiderin (iron staining) in the skin.  This is most likely what you have and it will fade slowly. In the meantime, wear SPF and avoid sun exposure on the area to prevent Hyper pigmentation from developing too. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Hemosiderin staining can be seen after bruising

+1

Hemosiderin staining can be seen after bruising resolves. Post-inflammatory skin darkening, on the other hand, always presents at 3-4 weeks after the procedure and is not necessarily preceded by a bruise. While hemosiderin staining is temporary, it can take a long time to resolve (months). Topical creams do not help. Time and a good cover up are the best treatments in my experience. In some cases where the stain is longstanding, Q switched alexandrite laser can be helpful, but a test spot is needed before treating larger area.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.